Jump to content
Sign in to follow this  
Binti1962

Is Love An Obsession, And If So, Can Meds Take Away The Feeling?

Recommended Posts

I've been wanting to post this for days, but I'm not sure I can express it in a way that makes sense, but here goes...

Do you think that the feeling of being in love is like an obsession, and if so, can OCD meds take away that feeling? I ask this because I've been on Luvox for about 5 weeks now, and it just "kicked in" about two weeks ago. Incidently, that was when my boyfriend left for a two week vacation. The old me, before Luvox, would have been obsessing over missing him terribly, and felt "in love" with him. Now, post Luvox, I don't miss him and am lacking that in love feeling. I'm wondering what is going on. It is just the Luvox taking away those feelings? It has also taken away unpleasant feelings, but I'm wondering about it taking away good feelings too.

Am I falling out of love, or has the Luvox blunted my emotions?

Any thoughts?

Share this post


Link to post
Share on other sites

Fluvoxamine is an SSRI like many other antidepressants. Being of a serotonergic nature, it was obviously prescribed to rid you of worrisome thoughts/feelings. Though some SSRI's can present emotional blunting as a late-onset side effect, it is quite rare. After reading your brief statement, I doubt this is the case. Is it possible that your obsessive-compulsive tendencies cause you to seek closeness? Did you ever find yourself falling in and out of 'love' in rapid cycles, or counterintuitively? Love can be, and often is, an obsession; it is more like an addiction. It is a desire not only for companionship, but closeness. This desire can often be confused with real love. If any of this sounds familiar, or possible, I would continue with your treatment. Discuss this topic with your doctor, and see how he/she feels about your relationships and the role you believe you play in them. I don't think the SSRI you are taking, presumably at a somewhat low dose, would cause emotional blunting. You're just viewing your emotions differently.

Thanks for sharing. I look forward to hearing more.

Share this post


Link to post
Share on other sites

Hi, PoeticProse,

Thanks for your reply. I will definitely talk to my pdoc about this. You raised some very good points. I'm not in therapy, but perhaps that would help.

Take care,

Binti

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...